Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
French Affair

How bad was your flair up on Accutane

How badly did you flair up with accutane and how long did it last?

Does the sevearity of the flair up depend on how bad your acne is when you start takeing accutane or does it not matter at all.

Share this post


Link to post
Share on other sites

I really didn't have a flair up to speak of after starting Accutane, but my acne was mild to begin with (one or two deep ones a month...very oily skin). Perhaps my case is rare, but I've only had one deep zit after starting my treatment (on the second month now). It did its thing way quicker than usual, and now I'm more or less clear. I did experience several of the other symptoms, such as initially extra oily skin, redness, very dry lips (still using medicated chapstick), and about 1-2 weeks of back pain. Is it worth it? Yes yes yes. Accutane works... its side effects are sucky because it is a hard core drug but it freaking works.

If you do have a little flair up, I bet it'll cycle way quicker than you're used to.

Share this post


Link to post
Share on other sites
Guest agentx

i had a killer flairup ahahah ... was b.a.d, but went away in a week i think, was all good from there on.

Share this post


Link to post
Share on other sites

Im in a flare up right now, I have more than one cyst on my face which is unusual, lots of little spots of swelling. Its starting to calm down so If this clears up and I dont break out further I will be ok.

Share this post


Link to post
Share on other sites

Mine was BAD

I got a total of 9 huge red spots that hurt and had no head, I don't know what these are called... probably cysts or something like that.

One of them left a big red spot above my eyebrow, and it's still there. The rest seem to have gone away, except the red spots on my neck.

Bleh, seems like all the shit stopped however, I'm on month 5 now. All I have at the moment is 1 zit on my neck, red marks, and dry skin.

Beats the hell outta what it was like before, IMO.

Share this post


Link to post
Share on other sites

I'm on my third week, I flared up moderately the first week (about 4-5 cysts) but it wasn't noticeably worse than what would be a normally "bad" flare up for me if that makes any sense...it went away relatively quick. I got a couple of new pimples last night but they are relatively small.

Share this post


Link to post
Share on other sites

My daughter's flare-up started immediately and it was very severe. She's in week 12 and is just starting to show some clearing.

Share this post


Link to post
Share on other sites

Boston,

What do you mean by severe? How many cysts? How many whiteheads? I've found that it's difficult to imagine these terms as one may have the absolute worse possible case scenario swimming around in one's head. Could you please be more specific? I think i've asked you this before. But, it would make me feel a whole lot better. Thank you.

Share this post


Link to post
Share on other sites
Boston,

What do you mean by severe? How many cysts? How many whiteheads? I've found that it's difficult to imagine these terms as one may have the absolute worse possible case scenario swimming around in one's head. Could you please be more specific? I think i've asked you this before. But, it would make me feel a whole lot better. Thank you.

Share this post


Link to post
Share on other sites

Well so much for clearing, I have about 4 cysts now and more coming I think. One of them is the size of a quarter. Man this sucks.

Share this post


Link to post
Share on other sites

Hi,

Thank you so much for your response. By cyst I mean those kind that start becoming solid early in their development, are deep in the skin and which then grow into hard round, boil like lesions that have no head. Sometimes they can visibly fill with pus. Sometimes they spread under the skin from cyst to cyst.

I had an awful breakout of over 20 lesions many of which were cysts when I was on the bcp. So much for it controlling my skin.

Bless your daughter's strength! smile.gif

Share this post


Link to post
Share on other sites

Just took my 2 week pill this morning. Am on a relatively low dose- 40mg and weigh 165 After 5 days, started to get initial breakout. Its not so bad, just a little mor then i'm used to. Anyone have breakouts with a low dose?

Share this post


Link to post
Share on other sites

I am just coming out of my initial breakout. It started about four to five weeks into using Accutane and it was horrific. I couldn't even stand to look at myself in the mirror. Now it is getting much better and my skin is clearing up so incredibly fast.

My doctor told me that the higher the dose of Accutane, the higher the chances of a bad initial breakout. I was only on 20 mg and I still felt that the breakout was terrible.

I honestly think it varies from person to person and each experience is similiar yet very different.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×